Taiwanese Journal of Mathematics

ON COUPLED NONLINEAR WAVE EQUATIONS OF KIRCHHOFF TYPE WITH DAMPING AND SOURCE TERMS

Shun-Tang Wu

Full-text: Open access

Abstract

The initial boundary value problem for a system of nonlinear wave equations of Kirchhoff type with strong damping in a bounded domain is considered. The existence, asymptotic behavior and blow-up of solutions are discussed under some conditions. The decay estimates of the energy function and the estimates for the lifespan of solutions are given.

Article information

Source
Taiwanese J. Math., Volume 14, Number 2 (2010), 585-610.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500405808

Digital Object Identifier
doi:10.11650/twjm/1500405808

Mathematical Reviews number (MathSciNet)
MR2655788

Zentralblatt MATH identifier
1203.35165

Subjects
Primary: 35L70: Nonlinear second-order hyperbolic equations 35L15: Initial value problems for second-order hyperbolic equations

Keywords
blow-up global existence life span strong damping nonlinear wave equations

Citation

Wu, Shun-Tang. ON COUPLED NONLINEAR WAVE EQUATIONS OF KIRCHHOFF TYPE WITH DAMPING AND SOURCE TERMS. Taiwanese J. Math. 14 (2010), no. 2, 585--610. doi:10.11650/twjm/1500405808. https://projecteuclid.org/euclid.twjm/1500405808


Export citation

References

  • A. Benaissa and S. A. Messaoudi, Blow-up of solutions of a quasilinear wave equation with nonlinear dissipation, J. Partial Diff. Eqns., 15 (2002), 61-67.
  • A. Benaissa and S. A. Messaoudi, Blow-up of solutions for the Kirchhoff equation of $q$-Laplacian type with nonlinear dissipation, Colloquium Mathematicum, 94 (2002), 103-109.
  • E. H. Brito, Nonlinear initial boundary value problems, Nonlinear Anal. Theory, Methods, Appliciations, 11 (1987), 125-137.
  • M. Hosoya and Y. Yamada, On some nonlinear wave equations II: global existence and energy decay of solutions, J. Fac. Sci. Univ. Toyko Sect. IA Math., 38 (1991), 239-250.
  • R. Ikehata, A note on the global solvability of solutions to some nonlinear wave equa- tions with dissipative terms, Differential & Integral Equations, 8 (1995), 607-616.
  • G. Kirchhoff, Vorlesungen \Huber Mechanik, Leipzig, Teubner, 1883.
  • L. Liu and M. Wang, Global existence and blow-up of solutions for some systems with damping and source terms, Nonlinear Anal. Theory, Methods, Appliciations, 64 (2006), 69-91.
  • T. Matsuyama and R. Ikehata, On global solutions and energy decay for the wave equations of the Kirchhoff type with nonlinear damping terms, J. Math. Anal. Appl., 204 (1996), 729-753.
  • M. Nako, A difference inequality and its application to nonlinear evolution equations, J. Math. Soc. Japan, 30 (1978), 747-762.
  • K. Nishihara and Y. Yamada, On global solutions of some degenerate quasilinear hyperbolic equations with dissipative terms, Funkcial Ekvac., 33 (1990), 151-159.
  • M. Ohta, Remarks on blow up of solutions for nonlinear evolution equations of second order, Advances in Math. Sci. & Appli. Gakkotosho, Toyko, 2 (1998), 901-910.
  • K. Ono, Global existence, decay, and blowup of solutions for some mildly degenerate nonlinear Kirchhoff strings, J. Diff. Eqns., 137 (1997), 273-301.
  • K. Ono, On global existence, asymptotic stability and blowing up of solutions for some degenerate nonlinear wave equations of Kirchhoff type with a strong dissipation, Math. Methods Appl. Sci., 20 (1997), 151-177.
  • K. Ono, On global solutions and blow-up solutions of nonlinear Kirchhoff strings with nonlinear dissipation, J. Math. Anal. and Appl., 216 (1997), 321-342.
  • J. Y. Park and J. J. Bae, On existence of solutions of nondegenertaer wave equations with nonlinear damping terms, Nihonkai Math. J., 9 (1998), 27-46.
  • J. Y. Park and J. J. Bae, Variational inequality for quasilinear wave equations with nonlinear damping terms, Nonlinear Anal. Theory, Methods, Application, 50 (2002), 1065-1083.
  • S. T. Wu and L. Y. Tsai, Blow-up of solutions for some nonlinear wave equations of Kirchhoff type with some dissipation, Nonlinear Anal. Theory Methods Appliciations, 65 (2006), 243-264.
  • S. T. Wu and L. Y. Tsai, On a system of nonlinear wave equations of Kirchhoff type with a strong dissipation, Tamkang J. Math., 38(1) (2007), 1-20.